Inventiones mathematicae

, Volume 121, Issue 1, pp 579–611 | Cite as

Picard-Lefschetz theory and characters of a semisimple Lie group

  • W. Rossmann


The paper applies Picard-Lefschetz theory to the distribution characters of infinite dimensional representations of semisimple Lie groups and analyzes their asymptotic behaviour at the identity.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. V.I. Arnold, S.M. Gusein-Zade, A.N. Varchenko: Singularities of Differentiable Maps, Volume II. Birkhäuser, Boston-Basel-Berlin, 1988Google Scholar
  2. D. Barbasch, D. Vogan, Jr.: The local structure of characters, J. Funct. Anal.37, 27–55 (1980)Google Scholar
  3. W. Borho, J.-L. Brylinski: Differential operators on a homogeneous space, I. Invent. math.69, 437–476 (1982)Google Scholar
  4. M. Duflo, G. Heckman, M. Vergne: Projection d'orbites, formule de Kirillov et formule de Blattner. Mem. Soc. Math. Fr.15, 65–128 (1984)Google Scholar
  5. H. Hecht, W. Schmid: Characters, asymptotics, andn-cohomology of Harish-Chandra modules. Acta Math.151, 49–151 (1983)Google Scholar
  6. L. Hörmander. The Analysis of Partial Differential Operators I., Springer-Verlag, Berlin New York, 1983Google Scholar
  7. 4. Howe: Wave front sets of representations of Lie groups, In: Automorphic Forms, Representation Theory, and Arithmetic. Tata Inst. Fund. Res. Studies in Math. 10, Bombay, 1981Google Scholar
  8. A. Joseph: Gelfand-Kirillov dimension for the annihilators of simple quotients of Verma modules, J. London Math. Soc.18, 50–60 (1978)Google Scholar
  9. A. Joseph: Goldie rank in the enveloping algebra of a semisimple Lie algebra I, II. J. Algebra65, 269–283 (1980)Google Scholar
  10. A. Joseph: On the characteristic polynomials of orbital varieties, Ann. scient. Éc. Norm. Sup. 4e série, t.22, 569–603 (1989)Google Scholar
  11. M. Kashiwara, P. Shapira. Sheaves on manifolds. Springer-Verlag: New York, 1990Google Scholar
  12. B. Malgrange: Integrales asymptotiques et monodromie. Ann. scient. Éc. Norm. Sup. 4e série, t.7, 405–430 (1974)Google Scholar
  13. W. Rossmann: Characters as contour integrals, In: R. Herb et al. (eds.) Lie Group Representations III, Lecture Notes in Math.1077, 375–388 Springer-Verlag 1984Google Scholar
  14. W. Rossmann: Nilpotent orbital integrals in a real semisimple Lie algebra and representations of Weyl groups. In: A. Connes, et al. (eds.) Operator Algebras, Unitary Representations, Enveloping Algebras, and Invariant Theory, Actes du colloque en l'honneur de Jacques Dixmier. Progess in Mathematics vol. 92, Birkhäuser, 263–287, 1990Google Scholar
  15. W. Rossmann: Invariant eigendistributions on a semisimple Lie algebra and homology classes on the conormal variety I: an integral formula; II: representations of Weyl groups. J. Funct. Anal.96, 130–154, 155–192 (1991)Google Scholar
  16. W. Rossmann: Picard-Lefschetz theory for the coadjoint quotient of a semisimple Lie algebra, Invent. math.121, 531–578 (1995)Google Scholar
  17. D. Vogan: Gelfand-Kirillov dimension for Harish-Chandra modules. Invent. math.48, 75–89 (1978)Google Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • W. Rossmann
    • 1
  1. 1.Department of MathematicsUniversity of OttawaOttawaCanada

Personalised recommendations